Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Suggest treatment for abdominal pain caused after taking Hydromorphone

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1999
Answered : 705 Questions
Question
My mom has a torn miniscus in her left knee and she took hydromorphone and now she is getting severe
Abdominal pains from the medication. What should she do?
Posted Sun, 24 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Karl Logan 45 minutes later
Brief Answer:
Stop the hydromorphone. Find alternative treatment

Detailed Answer:
Hi,

Thanks for your question.

She should stop taking the hydromorphone. It is not usually a drug that is prescribed for a meniscal tear. A more appropriate medication would be an anti-inflammatory drug such as ibuprofen and physiotherapy before considering surgical removal of the tear using an arthroscope.

Hydromorphone can cause nausea, vomiting and constipation. If the pain continues or worsens then it is conceivable that her symptoms are not due to the medication and she should seek medical advice.

I hope this answers your question.

Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor